You are not logged in.

On indeterminacy in one-sector models of the business cycle with factor-generated externalities

Meng, Qinglai and Yip, Chong Kee 2008, On indeterminacy in one-sector models of the business cycle with factor-generated externalities, Journal of macroeconomics, vol. 30, no. 1, pp. 97-110, doi: 10.1016/j.jmacro.2007.02.003.

Attached Files
Name Description MIMEType Size Downloads

Title On indeterminacy in one-sector models of the business cycle with factor-generated externalities
Author(s) Meng, Qinglai
Yip, Chong Kee
Journal name Journal of macroeconomics
Volume number 30
Issue number 1
Start page 97
End page 110
Total pages 14
Publisher Elsevier
Place of publication Amsterdam, The Netherlands
Publication date 2008-03
ISSN 0164-0704
Keyword(s) Externalities
Indeterminacy
Preferences
Summary By relaxing the restrictions commonly imposed on the magnitude of capital externalities in one-sector models with Cobb-Douglas technology, we find that indeterminacy can arise in the following two cases: (i) the felicity function is separable in consumption and leisure and there are negative capital externalities; (ii) the felicity function is non-separable and the social elasticity of production with respect to capital is greater than one. In both cases indeterminacy happens when the aggregate labor-demand curve is downward-sloping. In addition, with Cobb-Douglas technology we show that the presence of income effects on the demand for leisure is a necessary condition for indeterminacy to occur, and that therefore for certain felicity functions characterized by the presence of no income effects indeterminacy can never occur regardless of the signs and magnitudes of capital and labor externalities.
Language eng
DOI 10.1016/j.jmacro.2007.02.003
Field of Research 140199 Economic Theory not elsewhere classified
1401 Economic Theory
1402 Applied Economics
Socio Economic Objective 970114 Expanding Knowledge in Economics
HERDC Research category C1.1 Refereed article in a scholarly journal
ERA Research output type C Journal article
Copyright notice ©2007, Elsevier Inc.
Persistent URL http://hdl.handle.net/10536/DRO/DU:30083629

Document type: Journal Article
Collection: Department of Economics
Connect to link resolver
 
Unless expressly stated otherwise, the copyright for items in DRO is owned by the author, with all rights reserved.

Versions
Version Filter Type
Citation counts: TR Web of Science Citation Count  Cited 0 times in TR Web of Science
Scopus Citation Count Cited 15 times in Scopus
Google Scholar Search Google Scholar
Access Statistics: 5 Abstract Views, 2 File Downloads  -  Detailed Statistics
Created: Mon, 23 May 2016, 15:31:12 EST

Every reasonable effort has been made to ensure that permission has been obtained for items included in DRO. If you believe that your rights have been infringed by this repository, please contact drosupport@deakin.edu.au.